Thunderstorm Wind, Jasper
- When
- July 23, 3:30 PM CST
- Where
- Jasper County, Stringer
- Property damage
- $750
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.867, -89.267
Several large limbs were blown down in the city.
4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 23, 12:40 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 140 PM CDT TUE JUL 23 2002 CONVECTION FROM NORTH MS WAS ALREADY SPREADING INTO THE CWA...WITH A BOUNDARY DEVELOPING FROM YAZOO CITY TO TUPELO. SURFACE ANALYSIS SHOWS GOOD INSTABILITY AND MOISTURE AROUND THE REGION...WITH DEWPOINTS IN THE MID 70S. MORE CONVECTION WAS DEVELOPING OVER THE BEST INSTABILITY...AROUND SOUTH MS. WITH GENERALLY CLEAR SKIES OVER MOST OF THE CWA...THOUGHT MORE CONVECTION WOULD DEVELOP THIS AFTERNOON...BUT IT HAS BEEN ISOLATED. WILL WAIT ON DEVELOPMENT...TO DECIDE ON SCATTERED/LIKELY POPS FOR TONIGHT. THE FRONT STRETCHED FROM THE NORTHEAST INTO NORTH TEXAS WILL SLOWLY SINK SOUTH OVER THE NEXT FEW DAYS. AVN SHOWS IT MOVING INTO THE AREA WEDNESDAY AFTERNOON. WITH THE WAVE TO THE EAST PULLING MOISTURE INTO THE AREA...THE FRONT GETS LOST OVER CENTRAL MISSISSIPPI. AS THE UPPER LEVEL LOW OVER CANADA MOVES EAST AND A SHORTWAVE PUSHES THROUGH THE MIDWEST...THE FRONT DRAGS ALONG THE COAST AND MOVES OUT OF THE AREA AROUND FRIDAY...WITH LIGHT QPF OVER SOUTH AND EAST. THE ETA SHOWS THE FRONT DROPPING INTO THE AREA OVERNIGHT AND MOVING OFF THE COAST LATE THURSDAY...WITH DRIER AIR INTO THE WESTERN HALF OF THE STATE BY FRIDAY. THE ETA MAY BE TOO FAST. WITH THE ATMOSPHERE VERY MOIST AND UNSTABLE FROM CONVECTION FROM THE PAST FEW DAYS AND THE BOUNDARY MOVING THROUGH...WILL GO WITH LIKELY POPS FOR WED...GENERALLY FOR NORTHERN GROUPS. WITH FRONT EXPECTED TO WASH OUT...WILL CONTINUE SCATTERED POPS. EXPECT ACTIVITY TO TAPER OFF BY FRIDAY...WILL MAINTAIN ISOLATED POPS. BASICALLY GOING WITH THE CURRENT FORECAST. WILL NOT MAKE ANY CHANGES TO THE EXTENDED. THE EXTENDED AVN SHOWS THE WAVE OFF THE ATLANTIC SHIFTING WEST AROUND SUNDAY...WHILE THE HIGH OVER TX MOVES INTO THE AREA. WITH LIGHT QPF CONTINUING WILL LEAVE ISOLATED POPS. JAN 72/90/73/90 73 46432 MEI 71/91/73/90 73 46433 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT TUE JUL 23 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS MUCH OF MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS DURING THE OVERNIGHT HOURS. ISOLATED SEVERE STORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A DEKALB TO KOSCIUSKO TO BASTROP...LOUISIANA LINE. OTHER STORMS CAN BE EXPECTED SOUTH OF THIS LINE...BUT ARE NOT ANTICIPATED TO BE SEVERE. A FRONTAL BOUNDARY WILL CONTINUE TO SAG SLOWLY SOUTHWARD OVER PORTIONS OF NORTH MISSISSIPPI DURING THE OVERNIGHT HOURS. THIS BOUNDARY...AN UPPER LEVEL DISTURBANCE...AND THE VERY MOIST AND UNSTABLE ATMOSPHERE WILL ALL COMBINE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE NIGHTTIME HOURS. SINCE THE FRONTAL BOUNDARY WILL STAY NORTH OF THE AREA OVERNIGHT...AND THE STRONGEST UPPER LEVEL ENERGY WILL BE WELL TO THE NORTH...ONLY ISOLATED SEVERE STORMS ARE EXPECTED...MAINLY OVER THE DELTA AND NORTH CENTRAL PORTIONS OF MISSISSIPPI. OTHER STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTHERN PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA...BUT SHOULD BEGIN WEAKENING SHORTLY AFTER SUNSET...AS THESE STORMS WILL MAINLY BE FIRED BY HEATING AND SUSTAINED BY OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THROUGH THE EARLY EVENING HOURS. ...SEASONAL THREATS... HEAT INDICES FROM 105 TO 110 WILL BE POSSIBLE THIS AFTERNOON ACROSS THE DELTA REGION OF NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. THIS WILL BE GENERALLY ALONG AND WEST OF VIDALIA LOUISIANA TO MAYERSVILLE TO SILVER CITY TO INDIANOLA....WHERE TEMPERATURES IN THE MID 90S WILL COMBINE WITH HIGH RELATIVE HUMIDITY. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF LIQUIDS...TAKE FREQUENT BREAKS AND AVOID OVER-EXERTION. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several large limbs were blown down in the city.
Several limbs, powerlines, and phone lines were blown down.
Two trees were blown down by thunderstorm winds.
Several trees and powerlines were blown down into a northbound lane of State Road 17.
Heavy rainfall from a thunderstorm resulted in 2 to 3 feet of water on area roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309077, 5309078, 5309079, 5309080, 5309081.